Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 49, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Apr 16, 2017, 10:16 AM CDT for Lake County, Illinois. It took effect at Apr 17, 2017, 1:00 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2017, 10:16 AM CDT (15:16 UTC)
- In effect from
- Apr 17, 2017, 1:00 AM CDT
- Expired
- Apr 18, 2017, 1:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lake County, IL
The radar
The Chicago radar (KLOT), 81 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Plaines River near Gurnee (GUNI2).
- Action stage
- 6.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05528000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
555
WGUS43 KLOT 161516
FLWLOT
FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1016 AM CDT SUN APR 16 2017
...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Illinois...
Des Plaines River near Gurnee affecting Lake County
.Rainfall amounts of around one inch on the northern Des Plaines River
basin in the past 24 hours resulted in rises along portions of the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
Additional information can be found at weather.gov/chicago.
&&
ILC097-170316-
/O.NEW.KLOT.FL.W.0049.170417T0600Z-170418T1800Z/
/GUNI2.1.ER.170417T0600Z.170417T1200Z.170418T1200Z.NO/
1016 AM CDT SUN APR 16 2017
The National Weather Service in Chicago has issued a
* Flood Warning for
The Des Plaines River near Gurnee.
* from late tonight to Tuesday afternoon.
* At 930 AM Sunday the stage was 6.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday and continue to
rise to near 7.1 feet by Monday morning.The river will fall below
flood stage by Tuesday morning.
* Impact...At 7.0 feet...Flooding begins to affect the lowest areas
near the river.
&&
LAT...LON 4239 8796 4230 8800 4224 8797 4223 8788
4230 8791 4239 8787
$$
RC1 follow-up statement
892
WGUS83 KLOT 162012
FLSLOT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
312 PM CDT SUN APR 16 2017
...The Flood Warning is cancelled for the following rivers in
Illinois...
Des Plaines River near Gurnee affecting Lake County
.There was less runoff volume than expected from Mill Creek and local
tributaries near Gurnee. Therefore, the river is now expected to crest
below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC097-162042-
/O.CAN.KLOT.FL.W.0049.000000T0000Z-170418T1800Z/
/GUNI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
312 PM CDT SUN APR 16 2017
The Flood Warning is cancelled for
The Des Plaines River near Gurnee.
* At 230 PM Sunday the stage was 6.5 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will crest below flood stage at 6.9 feet early
Monday.
* Impact...At 7.0 feet...Flooding begins to affect the lowest areas
near the river.
&&
LAT...LON 4239 8796 4230 8800 4224 8797 4223 8788
4230 8791 4239 8787
$$
RCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Apr 16, 5:39 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 16, 5:39 AM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 539 AM CDT Sun Apr 16 2017 .SHORT TERM... 351 AM CDT Through tonight... For the remainder of the overnight hours and into Sunday morning, the main concern will be the ongoing area of showers and thunderstorms and timing of the pcpn clearing the area. Latest radar imagery indicates that the ongoing convective activity is on a waning trend, with an outflow boundary pushing out ahead of the decaying convection. An extensive area of trailing stratiform rain, with some isolated/embedded thunder will linger across much of the area into the morning hours, with pcpn ending from northwest to southeast through the morning hours. For the remainder of the day, the main forecast challenges will focus on timing of the passage of a cold front pushing across the region. As of 3am, the front extended from nrn Wisconsin into eastern Iowa. latest guidance suggests that the front will push through the Rockford area by around daybreak and then steadily push to the east through the day. All of the active weather has been along a pre-frontal trough, and generally expect that conditions will improve following the frontal passage, with drier air overspreading the region. There should actually be only minor temperature changes as the air mass behind the front is a more modified Pacific air mass. So, the general trend for today should be for breezy northwest winds, with clearing skies and temperatures reaching into the lower 70s. With high pressure building in behind the exiting front, and a much drier airmass filtering across the region, temperatures tonight should drop into the 40s, about 15 degrees lower than temperatures this morning. && .LONG TERM... 351 AM CDT Monday through Saturday... For Monday and through the rest of this week, an active pattern is setting up with a low amplitude, fast flow upper level pattern over the northern CONUS and broad subtropical ridging across the srn CONUS and GLFMEX. The trend for the next several days will be for periodic chances for pcpn, though, with such a low amplitude pattern, the longer range guidance is not showing very good consistency with the timing and strength of the individual shortwaves and the associated sensible weather impacts. However, there is decent confidence that Monday and Tuesday should be dry, and with the broad, flat ridging across the srn CONUS, and relatively high heights aloft, the temperature trend should continue with above seasonable normal levels, with highs through tuesday in the lower 70s, which is about 10 degrees above normal. The next chance for pcpn may come by Tuesday night as the the next Pacific system should moving onshore into the Pacific Northwest tonight quickly tracks east across the nrn Rockies and nrn plains. Given the spread of solutions in the timing and strength of this next system, have generally followed a middle of the road timing, though considering the fast upper level flow, pcpn could impact the region a little earlier than currently anticipated. A series of weak waves following the initial stronger system will keep periodic pcpn chances in the forecast through Thursday. Temperatures should generally remain above normal through Thursday as well. The longer range guidance is suggesting a true northern stream system may reach the area by Friday and then long wave upper troughing and a closed upper low lifting out the desert southwest by Friday and Saturday. The GFS/ECMWF are actually in relatively good agreement on the closed upper low lifting out of the southwest going into next weekend. This would signal a cooler, wet period returning to the region, with chances for rain and temperatures dropping back into the 50s. && .AVIATION... For the 12Z TAFs... Rain is pushing southeast and only a few stray showers persist northeast of DeKalb. The showers should not impact the terminals. IFR has been reported at a few sites, but have higher confidence in MVFR cigs being reported at all sites. Therefore went with sct IFR and bkn MVFR. Southwest winds become west and gust to 20-25 kt this afternoon as cloud scatter out. Clear skies and light northwest winds are expected tonight with high pressure overhead. The light flow continues Monday and a lake breeze is possible. JEE && .MARINE... 313 AM CDT Will let the IL Small Craft Advisory go with the morning issuance as originally planned, and let the IN SCY continue. Winds become west to northwest behind the departing low's cold front. Wind gusts will increase this afternoon, but thinking they will stay below small craft advisory criteria. Weak high pressure will pass over the lake tonight into Monday morning. A back door cold front will shift winds out of the north Monday evening and night. The next low forms over the northern plains Monday night and will pass over Lake Superior Tuesday evening. Winds will become south head of the low and then shift to northwest or north behind the low's cold front. Another low is progged to shift south of the lake Thursday. JEE && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...Small Craft Advisory...IN nearshore waters until 9 AM Sunday. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Apr 16, 4:53 AM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 453 AM CDT Sun Apr 16 2017 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 171000- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 453 AM CDT Sun Apr 16 2017 /553 AM EDT Sun Apr 16 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...Today and Tonight. WEATHER HAZARDS EXPECTED: Limited Thunderstorm Risk. DISCUSSION: A few isolated thunderstorms will be possible through late morning over east-central Illinois and west-central Indiana. In addition...flooding is expected along portions of the Illinois and Kankakee Rivers. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Tuesday through Thursday... Limited Thunderstorm Risk. In addition...flooding is expected along portions of the Illinois and Kankakee Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving east at 30 MPH. && LMZ740>745-171000- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 453 AM CDT Sun Apr 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...Today and Tonight. Hazardous Conditions for Small Craft are likely though this morning for the Indiana nearshore waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Tuesday... Hazardous Conditions for Small Craft are possible. Friday... Hazardous Conditions for Small Craft are possible. There will be periodic chances of thunderstorms Tuesday night through Thursday. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171000- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 453 AM CDT Sun Apr 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There will be periodic chances of thunderstorms Tuesday night through Thursday. && Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:57 PM CDT | Special Weather Statement | LOT | Ogle | 48 min |
| Apr 15, 8:21 PM CDT | Special Weather Statement | LOT | Winnebago | 39 min |
| Apr 15, 9:04 PM CDT | Areal Flood Advisory | LOT | Boone, Ogle, Winnebago | 3 hr |
| Apr 15, 10:28 PM CDT | Marine Dense Fog Advisory | LOT | 5 hr | |
| Apr 15, 10:35 PM CDT | Special Weather Statement | LOT | Winnebago | 40 min |
| Apr 15, 11:17 PM CDT | Special Weather Statement | LOT | Boone, McHenry | 43 min |
| Apr 15, 11:46 PM CDT | Special Marine Warning | LOT | 89 min | |
| Apr 15, 11:58 PM CDT | Areal Flood Advisory | LOT | Boone, DeKalb, Lee, McHenry, Ogle, Winnebago | 6 hr |
| Apr 16, 1:17 AM CDT | Special Weather Statement | LOT | LaSalle | 43 min |
| Apr 16, 2:08 AM CDT | Special Weather Statement | LOT | Ford, Iroquois, Kankakee, Livingston | 52 min |
| Apr 16, 9:31 AM CDT | River Flood Advisory | LOT | Boone | 51 hr |
| Apr 16, 9:31 AM CDT | River Flood Advisory | LOT | Ogle | 5 days |
| Apr 16, 10:26 AM CDT | River Flood Advisory | LOT | Lake | 5 days |
| Apr 16, 10:31 AM CDT | River Flood Advisory | LOT | Kane, McHenry | 6 days |
| Apr 16, 3:16 PM CDT | River Flood Advisory | LOT | Lake | 69 hr |
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.